MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during wide neck irregular hemorrhagic aneurysm procedure on right posterior communicating artery (pcoma), the segment of the subject coil delivery wire was fractured at about 1 cm from the coil and the fractured part of the coil delivery wire was covered/pressed by the stent inside the aneurysm inside the patient's anatomy.The procedure was completed successfully and there were no reported clinical consequences to the patient.
 
Event or Problem Description
It was reported that during wide neck irregular hemorrhagic aneurysm procedure on right posterior communicating artery(pcoma), the segment of the subject coil delivery wire was fractured at about 1 cm from the coil and the fractured part of the coil delivery wire was covered/pressed by the stent inside the aneurysm inside the patient's anatomy.The procedure was completed successfully and there were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date - added h4 manufacturing date ¿ added due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not returned.Therefore, visual and functional analysis were not performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no damage was noted to the packaging and continuous flush was maintained throughout the procedure.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of 'undeterminable' was assigned to the reported 'coil delivery wire broken/fractured during use'.
 
Additional Manufacturer Narrative
D3/h3 product available to stryker: updated.D10 returned to manufacturer on: updated.H3 device evaluated by mfg: updated.H3 summary attached: updated.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During the analysis of the returned device, it was revealed that the main coil was broken/fractured below the main coil junction.In addition, the proximal contact and delivery wire were found to be kinked due to handling damage.However, the delivery wire was not broken/fractured.A probable cause of procedural factors will be assigned to the reported and analyzed fracture, as the defect appears to be associated with a product that met the design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 4MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9703581
Report Number3008881809-2020-00039
Device Sequence Number19539399
Product Code HCG
UDI-Device Identifier04546540675927
UDI-Public04546540675927
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberM0035424080
Device Catalogue NumberM0035424080
Device Lot Number21326935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer04/01/2020
07/08/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/04/2020
07/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM EZ STENT(STRYKER); XT-27 MICRO CATHETER(STRYKER)
Patient Age72 YR